General Question

janbb's avatar

Any personal experience with Zoloft?

Asked by janbb (58066points) October 18th, 2011

A friend was prescribed this and is wondering about side effects, particularly on weight gain and libido or sexual performance. Got any info to share?

Observing members: 0 Composing members: 0

16 Answers

tranquilsea's avatar

All the SSRIs killed my ability to have an orgasm. They also didn’t help me which made the decision to drop them easy.

janbb's avatar

Thanks for the info.

Coloma's avatar

I’m with @tranquilsea

I tried Paxil about 10 years ago when I was in process of a highly stressful seperation/divorce situation.

It was a NIGHTMARE for me. I was zombied out, felt worse that the original depression/anxiety and, after 10 days broke out in hives that lasted for a week. Sheer misery!

I later found out that was a side effect in sensitive people that my doc insisted was not.

I took Xanax for a few months and I would never, EVER, try any of those drugs again. Fortunetly I am not prone to depression outside of situational stress and have had no need for any intervention. I just needed a divorce. haha

peggylou's avatar

I have been taking Zoloft for 25 years (or whenever it came out). I have bi-polar disorder so I take Zoloft for the depression and seroquel for the highs and lamictal to smooth everything out. It took 6 months or so to level out the zoloft. I do change the dosage, according to my psychiatrist, either up or own, depending on my need. But that has been done fairly seldom. For me, zoloft has been a very easy drug to take, with no reactions, and it has certainly helped me!!

ANef_is_Enuf's avatar

Zoloft demolished my sex life. I have taken many SSRI’s, but personally, none did the damage that Zoloft did. I’m sure it is different for everyone.
I took it for 2 years. I would not take it again, personally.

beccagolling's avatar

I am on Zoloft and Abilify. I am bipolar and it really, really helps my moods. I only had side effects when first taking Zoloft. Such as being tired very easily and sleeping all the time. After the first few weeks I felt fine though. I have been on it for about two and a half years now.

Neizvestnaya's avatar

I took 50mg a little over a decade ago and absolutely loved what it did for me. No weight gain, no sexual side effects, just a little buzz in the head for about a month while adjusting.

I tried it again in the beginning of this year and had a completely different experience. I gained weight almost instantly, my libido went to zero and whether or not it averted any panic attacks, I was so depressed by the weight gain and loss of sex drive that I stopped taking it. What a let down!

King_Pariah's avatar

Zoloft just made me more talkative. Nothing more and nothing less

XOIIO's avatar

Reminds me of this

majorrich's avatar

Killed Mr. Happy and since moving on to other SSRI’s and variants He is still dead.
Another funny one

judochop's avatar

I was that person with the 1 in a 1,000,000 side effect from Zoloft. It was horrible. My doctor said that it was just taking time to build up in my system so I kept up with it. It made me collapse in to a zombie like state with no chance of an orgasm or smile or tear. I was almost comatose. I slept non-stop. I switched to Paxil for a few months and then slowly weaned myself off of SSRI’s all together, that was many years ago. I now maintain through exercise.

Coloma's avatar

@judochop

Yep, that was me too, the one out of gazillions that had that reaction to Paxil. That’s what my doc said, it takes time to build up, yeah, build up to sickness!

perspicacious's avatar

The only person I know who ever took it committed suicide.

marinelife's avatar

I had the exact same experience as @tranquilsea an a couple of different SSRIs.

judochop's avatar

@Coloma I felt like I was swimming through a haze. Ugh, it was awful. Sorry you had that experience as well. I’d not wish it upon my enemies.

beccagolling's avatar

So I saw my physiatrist not to long after I answered this question. And she said that it was causing me weight gain. So I guess there was another side affect for me I didn’t realize until now. =/

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther